November  2018, 17(6): 2729-2749. doi: 10.3934/cpaa.2018129

On the isoperimetric problem with perimeter density $r^p$

Universitat Politècnica de Catalunya, member of BGSMath, Barcelona, Spain

* Corresponding author

Received  December 2016 Revised  July 2017 Published  June 2018

Fund Project: The author is supported by FONDECYT grant 11150017.

In this paper the author studies the isoperimetric problem in ${\mathbb{R}}^n$ with perimeter density $|x|^p$ and volume density 1. We settle completely the case $n = 2$, completing a previous work by the author: we characterize the case of equality if $0≤p≤1$ and deal with the case $-∞<p<-1$ (with the additional assumption $0∈Ω$). In the case $n≥3$ we deal mainly with the case $-∞<p<0$, showing among others that the results in 2 dimensions do not generalize for the range $-n+1<p<0.$

Citation: Gyula Csató. On the isoperimetric problem with perimeter density $r^p$. Communications on Pure and Applied Analysis, 2018, 17 (6) : 2729-2749. doi: 10.3934/cpaa.2018129
References:
[1]

A. AlvinoF. BrockF. ChiacchioA. Mercaldo and M. R. Posteraro, Some isoperimetric inequalities on ${\mathbb{R}}^n$ with respect to weights $|x|^{α}$, J. Math. Anal. Appl., 1 (2017), 280-318.  doi: 10.1016/j.jmaa.2017.01.085.

[2]

A. Adimurthi and K. Sandeep, A singular Moser-Trudinger embedding and its applications, NoDEA Nonlinear Differential Equations Appl., 13 (2007), 585-603.  doi: 10.1007/s00030-006-4025-9.

[3]

M. F. BettaF. BrockA. Mercaldo and M. R. Posteraro, A weighted isoperimetric inequality and applications to symmetrization, J. of Inequal. and Appl., 4 (1999), 215-240.  doi: 10.1155/S1025583499000375.

[4]

W. BoyerB. BrownG. R. ChambersA. Loving and S. Tammen, Isoperimetric Regions in $\mathbb{R}^n$ with density $r^p$, Anal. Geom. Metr. Spaces, 4 (2016), 236-265.  doi: 10.1515/agms-2016-0009.

[5]

V. BayleA. CañeteF. Morgan and C. Rosales, On the isoperimetric problem in Euclidean space with density, Calc. Var. Partial Differential Equations, 31 (2008), 27-46.  doi: 10.1007/s00526-007-0104-y.

[6]

X. Cabré and X. Ros-Oton, Sobolev and isoperimetric inequalities with monomial weights, J. Differential Equations, 255 (2013), 4312-4336.  doi: 10.1016/j.jde.2013.08.010.

[7]

X. CabréX. Ros-Oton and J. Serra, Euclidean balls solve some isoperimetric problems with nonradial weights, C. R. Math. Acad. Sci. Paris, 350 (2012), 945-947.  doi: 10.1016/j.crma.2012.10.031.

[8]

A. CañeteM. Miranda and D. Vittone, Some isoperimetric problems in planes with density, J. Geom. Anal., 20 (2010), 243-290.  doi: 10.1007/s12220-009-9109-4.

[9]

C. CarrollA. JacobC. Quinn and R. Walters, The isoperimetric problem on planes with density, Bull. Aust. Math. Soc., 78 (2008), 177-197.  doi: 10.1017/S000497270800052X.

[10]

G. R. Chambers, Proof of the log-convex density conjecture, J. Eur. Math. Soc., to appear.

[11]

G. Csató, An isoperimetric problem with density and the Hardy-Sobolev inequality in ${\mathbb{R}}^2$, Differential Integral Equations, 28 (2015), 971-988. 

[12]

G. Csató and P. Roy, Extremal functions for the singular Moser-Trudinger inequality in 2 dimensions, Calc. Var. Partial Differential Equations, 54 (2015), 2341-2366.  doi: 10.1007/s00526-015-0867-5.

[13]

G. Csató and P. Roy, The singular Moser-Trudinger inequality on simply connected domains, Communications in Partial Differential Equations, 41 (2016), 838-847.  doi: 10.1080/03605302.2015.1123276.

[14]

J. DahlbergA. DubbsE. Newkirk and H. Tran, Isoperimetric regions in the plane with density $r^p$, New York J. Math., 16 (2010), 31-51. 

[15]

A. DíazN. HarmanS. Howe and D. Thompson, Isoperimetric problems in sectors with density, Adv. Geom., 12 (2012), 589-619. 

[16]

J. L. Barbosa and M. do Carmo, Stability of hypersurfaces with constant mean curvature, Math. Z., 185 (1984), 339-353.  doi: 10.1007/BF01215045.

[17]

A. Figalli and F. Maggi, On the isoperimetric problem for radial log-convex densities, Calc. Var. Partial Differential Equations, 48 (2013), 447-489.  doi: 10.1007/s00526-012-0557-5.

[18]

M. Flucher, Extremal functions for the Trudinger-Moser inequality in 2 dimensions, Comment. Math. Helvetici, 67 (1992), 471-497.  doi: 10.1007/BF02566514.

[19]

N. FuscoF. Maggi and A. Pratelli, On the isoperimetric problem with respect to a mixed Euclidean-Gaussian density, J. Funct. Anal., 260 (2011), 3678-3717.  doi: 10.1016/j.jfa.2011.01.007.

[20]

L. Di Giosia, J. Habib, L. Kenigsberg, D. Pittman and W. Zhu, Balls Isoperimetric in ${\mathbb{R}}^n$ with Volume and Perimeter Densities $r^m$ and $r^k$, preprint, arXiv: 1610.05830v1.

[21]

F. Morgan, Regularity of isoperimetric hypersurfaces in Riemannian manifolds, Trans. Amer. Math. Soc., 355 (2003), 5041-5052.  doi: 10.1090/S0002-9947-03-03061-7.

[22]

F. Morgan, Available from: http://sites.williams.edu/Morgan/2010/06/22/variation-formulae-for-perimeter-and-volume-densities/.

[23]

F. Morgan and A. Pratelli, Existence of isoperimetric regions in $\mathbb{R}^n$ with density, Ann. Global Anal. Geom., 43 (2013), 331-365.  doi: 10.1007/s10455-012-9348-7.

[24]

W. Walter, Ordinary Differential Equations, English translation, Springer, 1998. doi: 10.1007/978-1-4612-0601-9.

show all references

References:
[1]

A. AlvinoF. BrockF. ChiacchioA. Mercaldo and M. R. Posteraro, Some isoperimetric inequalities on ${\mathbb{R}}^n$ with respect to weights $|x|^{α}$, J. Math. Anal. Appl., 1 (2017), 280-318.  doi: 10.1016/j.jmaa.2017.01.085.

[2]

A. Adimurthi and K. Sandeep, A singular Moser-Trudinger embedding and its applications, NoDEA Nonlinear Differential Equations Appl., 13 (2007), 585-603.  doi: 10.1007/s00030-006-4025-9.

[3]

M. F. BettaF. BrockA. Mercaldo and M. R. Posteraro, A weighted isoperimetric inequality and applications to symmetrization, J. of Inequal. and Appl., 4 (1999), 215-240.  doi: 10.1155/S1025583499000375.

[4]

W. BoyerB. BrownG. R. ChambersA. Loving and S. Tammen, Isoperimetric Regions in $\mathbb{R}^n$ with density $r^p$, Anal. Geom. Metr. Spaces, 4 (2016), 236-265.  doi: 10.1515/agms-2016-0009.

[5]

V. BayleA. CañeteF. Morgan and C. Rosales, On the isoperimetric problem in Euclidean space with density, Calc. Var. Partial Differential Equations, 31 (2008), 27-46.  doi: 10.1007/s00526-007-0104-y.

[6]

X. Cabré and X. Ros-Oton, Sobolev and isoperimetric inequalities with monomial weights, J. Differential Equations, 255 (2013), 4312-4336.  doi: 10.1016/j.jde.2013.08.010.

[7]

X. CabréX. Ros-Oton and J. Serra, Euclidean balls solve some isoperimetric problems with nonradial weights, C. R. Math. Acad. Sci. Paris, 350 (2012), 945-947.  doi: 10.1016/j.crma.2012.10.031.

[8]

A. CañeteM. Miranda and D. Vittone, Some isoperimetric problems in planes with density, J. Geom. Anal., 20 (2010), 243-290.  doi: 10.1007/s12220-009-9109-4.

[9]

C. CarrollA. JacobC. Quinn and R. Walters, The isoperimetric problem on planes with density, Bull. Aust. Math. Soc., 78 (2008), 177-197.  doi: 10.1017/S000497270800052X.

[10]

G. R. Chambers, Proof of the log-convex density conjecture, J. Eur. Math. Soc., to appear.

[11]

G. Csató, An isoperimetric problem with density and the Hardy-Sobolev inequality in ${\mathbb{R}}^2$, Differential Integral Equations, 28 (2015), 971-988. 

[12]

G. Csató and P. Roy, Extremal functions for the singular Moser-Trudinger inequality in 2 dimensions, Calc. Var. Partial Differential Equations, 54 (2015), 2341-2366.  doi: 10.1007/s00526-015-0867-5.

[13]

G. Csató and P. Roy, The singular Moser-Trudinger inequality on simply connected domains, Communications in Partial Differential Equations, 41 (2016), 838-847.  doi: 10.1080/03605302.2015.1123276.

[14]

J. DahlbergA. DubbsE. Newkirk and H. Tran, Isoperimetric regions in the plane with density $r^p$, New York J. Math., 16 (2010), 31-51. 

[15]

A. DíazN. HarmanS. Howe and D. Thompson, Isoperimetric problems in sectors with density, Adv. Geom., 12 (2012), 589-619. 

[16]

J. L. Barbosa and M. do Carmo, Stability of hypersurfaces with constant mean curvature, Math. Z., 185 (1984), 339-353.  doi: 10.1007/BF01215045.

[17]

A. Figalli and F. Maggi, On the isoperimetric problem for radial log-convex densities, Calc. Var. Partial Differential Equations, 48 (2013), 447-489.  doi: 10.1007/s00526-012-0557-5.

[18]

M. Flucher, Extremal functions for the Trudinger-Moser inequality in 2 dimensions, Comment. Math. Helvetici, 67 (1992), 471-497.  doi: 10.1007/BF02566514.

[19]

N. FuscoF. Maggi and A. Pratelli, On the isoperimetric problem with respect to a mixed Euclidean-Gaussian density, J. Funct. Anal., 260 (2011), 3678-3717.  doi: 10.1016/j.jfa.2011.01.007.

[20]

L. Di Giosia, J. Habib, L. Kenigsberg, D. Pittman and W. Zhu, Balls Isoperimetric in ${\mathbb{R}}^n$ with Volume and Perimeter Densities $r^m$ and $r^k$, preprint, arXiv: 1610.05830v1.

[21]

F. Morgan, Regularity of isoperimetric hypersurfaces in Riemannian manifolds, Trans. Amer. Math. Soc., 355 (2003), 5041-5052.  doi: 10.1090/S0002-9947-03-03061-7.

[22]

F. Morgan, Available from: http://sites.williams.edu/Morgan/2010/06/22/variation-formulae-for-perimeter-and-volume-densities/.

[23]

F. Morgan and A. Pratelli, Existence of isoperimetric regions in $\mathbb{R}^n$ with density, Ann. Global Anal. Geom., 43 (2013), 331-365.  doi: 10.1007/s10455-012-9348-7.

[24]

W. Walter, Ordinary Differential Equations, English translation, Springer, 1998. doi: 10.1007/978-1-4612-0601-9.

Figure 1.  Construction of $\Omega_i$ and $r_{i, j}$
Figure 2.  the domain $\Omega_{\epsilon}$
[1]

Gerhard Knieper, Norbert Peyerimhoff. Ergodic properties of isoperimetric domains in spheres. Journal of Modern Dynamics, 2008, 2 (2) : 339-358. doi: 10.3934/jmd.2008.2.339

[2]

Annalisa Cesaroni, Matteo Novaga. The isoperimetric problem for nonlocal perimeters. Discrete and Continuous Dynamical Systems - S, 2018, 11 (3) : 425-440. doi: 10.3934/dcdss.2018023

[3]

Chiu-Yen Kao, Yuan Lou, Eiji Yanagida. Principal eigenvalue for an elliptic problem with indefinite weight on cylindrical domains. Mathematical Biosciences & Engineering, 2008, 5 (2) : 315-335. doi: 10.3934/mbe.2008.5.315

[4]

Alfonso Castro, Jorge Cossio, Sigifredo Herrón, Carlos Vélez. Infinitely many radial solutions for a $ p $-Laplacian problem with indefinite weight. Discrete and Continuous Dynamical Systems, 2021, 41 (10) : 4805-4821. doi: 10.3934/dcds.2021058

[5]

Marita Thomas. Uniform Poincaré-Sobolev and isoperimetric inequalities for classes of domains. Discrete and Continuous Dynamical Systems, 2015, 35 (6) : 2741-2761. doi: 10.3934/dcds.2015.35.2741

[6]

Arthur Ramiandrisoa. Nonlinear heat equation: the radial case. Discrete and Continuous Dynamical Systems, 1999, 5 (4) : 849-870. doi: 10.3934/dcds.1999.5.849

[7]

Tatiana Odzijewicz. Generalized fractional isoperimetric problem of several variables. Discrete and Continuous Dynamical Systems - B, 2014, 19 (8) : 2617-2629. doi: 10.3934/dcdsb.2014.19.2617

[8]

Stan Alama, Lia Bronsard, Rustum Choksi, Ihsan Topaloglu. Droplet phase in a nonlocal isoperimetric problem under confinement. Communications on Pure and Applied Analysis, 2020, 19 (1) : 175-202. doi: 10.3934/cpaa.2020010

[9]

Ihsan Topaloglu. On a nonlocal isoperimetric problem on the two-sphere. Communications on Pure and Applied Analysis, 2013, 12 (1) : 597-620. doi: 10.3934/cpaa.2013.12.597

[10]

Andreas Kreuml. The anisotropic fractional isoperimetric problem with respect to unconditional unit balls. Communications on Pure and Applied Analysis, 2021, 20 (2) : 783-799. doi: 10.3934/cpaa.2020290

[11]

Xiaona Fan, Li Jiang, Mengsi Li. Homotopy method for solving generalized Nash equilibrium problem with equality and inequality constraints. Journal of Industrial and Management Optimization, 2019, 15 (4) : 1795-1807. doi: 10.3934/jimo.2018123

[12]

Naoki Shioji, Kohtaro Watanabe. Uniqueness of positive radial solutions of the Brezis-Nirenberg problem on thin annular domains on $ {\mathbb S}^n $ and symmetry breaking bifurcations. Communications on Pure and Applied Analysis, 2020, 19 (10) : 4727-4770. doi: 10.3934/cpaa.2020210

[13]

Franco Obersnel, Pierpaolo Omari. Multiple bounded variation solutions of a capillarity problem. Conference Publications, 2011, 2011 (Special) : 1129-1137. doi: 10.3934/proc.2011.2011.1129

[14]

Dagny Butler, Eunkyung Ko, Eun Kyoung Lee, R. Shivaji. Positive radial solutions for elliptic equations on exterior domains with nonlinear boundary conditions. Communications on Pure and Applied Analysis, 2014, 13 (6) : 2713-2731. doi: 10.3934/cpaa.2014.13.2713

[15]

Chia-Yu Hsieh. Stability of radial solutions of the Poisson-Nernst-Planck system in annular domains. Discrete and Continuous Dynamical Systems - B, 2019, 24 (6) : 2657-2681. doi: 10.3934/dcdsb.2018269

[16]

Sara Barile, Addolorata Salvatore. Radial solutions of semilinear elliptic equations with broken symmetry on unbounded domains. Conference Publications, 2013, 2013 (special) : 41-49. doi: 10.3934/proc.2013.2013.41

[17]

João Marcos do Ó, Sebastián Lorca, Justino Sánchez, Pedro Ubilla. Positive radial solutions for some quasilinear elliptic systems in exterior domains. Communications on Pure and Applied Analysis, 2006, 5 (3) : 571-581. doi: 10.3934/cpaa.2006.5.571

[18]

Erwann Delay, Pieralberto Sicbaldi. Extremal domains for the first eigenvalue in a general compact Riemannian manifold. Discrete and Continuous Dynamical Systems, 2015, 35 (12) : 5799-5825. doi: 10.3934/dcds.2015.35.5799

[19]

Biswajit Basu. On an exact solution of a nonlinear three-dimensional model in ocean flows with equatorial undercurrent and linear variation in density. Discrete and Continuous Dynamical Systems, 2019, 39 (8) : 4783-4796. doi: 10.3934/dcds.2019195

[20]

Xiaotao Huang, Lihe Wang. Radial symmetry results for Bessel potential integral equations in exterior domains and in annular domains. Communications on Pure and Applied Analysis, 2017, 16 (4) : 1121-1134. doi: 10.3934/cpaa.2017054

2021 Impact Factor: 1.273

Metrics

  • PDF downloads (232)
  • HTML views (155)
  • Cited by (1)

Other articles
by authors

[Back to Top]